Alert archive / Washington / Wind Advisories in 2011

Wind Advisory 16, NWS Seattle, WA

November 12, 2011

NWS Seattle, WA issued this wind advisory at Nov 12, 2011, 10:03 PM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2011, 10:03 PM PST (06:03 UTC)
Expired
Nov 13, 2011, 4:00 AM PST
In force
6 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

759 
WWUS76 KSEW 130603
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1003 PM PST SAT NOV 12 2011

...A WIND ADVISORY IS IN EFFECT UNTIL 4 AM FOR THE STRAIT OF JUAN
DE FUCA AND THE ADMIRALTY INLET AREA...

.A STRONG PUSH OF WESTERLY GALES THROUGH THE STRAIT WILL GIVE
WINDY CONDITIONS TONIGHT NEAR THE STRAIT AND INTO THE PORT
TOWNSEND AREA AS WELL AS WHIDBEY ISLAND.

WAZ510-514-515-131200-
/O.NEW.KSEW.WI.Y.0016.111113T0603Z-111113T1200Z/
ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA-
WESTERN STRAIT OF JUAN DE FUCA-
1003 PM PST SAT NOV 12 2011

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY. 

* AFFECTED LOCATIONS...AREAS NEAR THE STRAIT OF JUAN DE FUCA...THE
  QUIMPER PENINSULA AND PORT TOWNSEND AND WHIDBEY ISLAND.

* WIND...WEST WINDS 20 TO 30 MPH TONIGHT WITH LOCAL GUSTS TO 50 MPH.

* TIMING...THE WINDS WILL PEAK AROUND MIDNIGHT THEN DIMINISH LATE.

* IMPACTS...LOCAL POWER OUTAGES AND SNAPPED TREE LIMBS ARE
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Nov 12, 9:05 PM PST, 58 minutes earlier.

Area forecast discussion, Nov 12, 9:05 PM PST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
905 PM PST SAT NOV 12 2011

.SYNOPSIS...A FRONTAL SYSTEM IS MOVING INLAND TONIGHT. ONSHORE FLOW
AND NORTHWEST FLOW ALOFT WILL PERSIST SUNDAY AND MONDAY...WITH MOST
OF THE SHOWERS IN THE CASCADES. THE NEXT SIGNIFICANT FRONTAL SYSTEM
WILL ARRIVE TUESDAY OR WEDNESDAY. A COLD UPPER LEVEL TROUGH WILL
SETTLE OVER THE REGION BY THE END OF THE WEEK.

&&

.SHORT TERM...THE WINTER STORM WARNING IN THE CASCADES HAS BEEN
CHANGED TO JUST AN ADVISORY. I ENDED THE ADVISORY IN THE OLYMPICS.
THE SNOW LEVEL WILL RISE TO 4000FT IN THE CASCADES WITH OCCASIONAL
SNOW SHOWERS AND IS ARND 5000FT IN THE OLYMPICS THIS EVENING. BUT
COOLER AIR ALOFT WILL RETURN THE SNOW LEVEL TO ARND 3000FT
SUNDAY...MOST OF THE SHOWERS WILL BE IN THE MOUNTAINS WITH JUST A
CHANCE FOR THE LOWLANDS. THE NEXT FRONTAL SYSTEM ARRIVES TUESDAY IN
THE NAM BUT THIS SOLUTION IS SUSPECT. THE GFS HOLDS IT BACK TIL
LATER TUE NITE AND WED AND EURO WAS ALSO SLOWER. FOR NOW I WILL JUST
SAY THE NAM HAS A 1009MB LOW MOVE DUE EAST ALONG 48N THROUGH MONDAY
NIGHT AND THAT REACHES THE NORTH WA COAST AT DAYBREAK TUE WITH
DECENT PRECIP AMOUNTS FOR WRN WA TUE. LIKE THE SYSTEM THAT CAME
THROUGH THIS AFTERNOON AND EVENING THE 850MB TEMP GETS UP ARND +1C
FOR SEVERAL HOURS THEN THE SNOW LEVEL DROPS BACK TO ARND 3000FT.
GOOD SNOWPACK BASE BUILDING. THAT SAID...THE GFS IS DRY TUESDAY. 19

.LONG TERM...IF THE GFS IS CORRECT THE NEXT SGFNT SHORTWAVE ARRIVES
WED. THE 00Z GFS AND THE PREVIOUS RUN...AS WELL AS THE 12Z ECMWF ALL
SHOW THE PRECIP ARRIVING ARND DAYBREAK WED. A 1007MB LOW CROSSES
140W ARND 47N LATE TUE AFTERNOON DEEPENING TO 996MB BY THE TIME IT
MOVES THRU 50N 130W 12Z WED AND A VIGOROUS FROPA IS TO THE COAST
MIDDAY AND TO THE CASCADES BY LATE AFTERNOON. IF THIS GFS SOLUTION
IS CORRECT THE SYSTEM IS TIED TO THE UPPER TROF DEEPENING ALONG 130W
WED AND THU AND MIGHT BE MORE PLAUSIBLE THAN THE NAM SOLUTION
KICKING THE MOISTURE THROUGH A DAY EARLY AND OUT OF PHASE WITH THE
UPPER TROUGH. THE MOISTURE COMES FROM THE PERSISTENT PLUME FEEDING
INTO THE WLIES OUT ARND 170W. TOWARD THE END OF THE WEEK THE STRONG
FLOW ALOFT WEAKENS AND WE GET INTO A COOL REGIME WITH SCATTERED
SHOWERS AND A LOW SNOW LEVEL...BUT THE PRECIP IS PROBABLY NOT GOING
TO BE ORGANIZED AND SHOULD BE GENERALLY FAIRLY LIGHT. A SFC LOW PRES
SAGS SOUTH OVER THE COASTAL AND NEAR OFFSHORE WATERS WITH LIGHT FLOW
OVR WRN WA SFC AND ALF FRI AND SAT. FRASER OUTFLOW LOOKS POSSIBLE
WITH THE ECMWF SOLN AS THAT MODEL ON THE 12Z RUN BUILT A 1040MB HIGH
OVER NE B.C. WHILE THE GFS HAS WEAKER GRADIENTS AND THE HIGH ONLY
ARND 1030 BY FRI NITE. WILL BE INTERESTING TO WATCH THE 00Z EURO. 19

&&

.HYDROLOGY...FLOODING IS UNLIKELY OVER THE NEXT 7 DAYS.

&&

.AVIATION...FRONT OVER THE INTERIOR THIS EVENING WILL MOVE INTO THE
CASCADES BY MIDNIGHT. MODERATE TO STRONG NORTHWEST FLOW ALOFT. AT
THE SURFACE...ONSHORE FLOW WILL INCREASE BEHIND THE FRONT. AIR MASS
MOIST AND STABLE...BECOMING SLIGHTLY UNSTABLE BEHIND THE FRONT.

PRECIPITATION WILL WILL CHANGE TO SHOWERS IN THE NEXT HOUR OR SO
FOR THE CENTRAL SOUND TAFS. CONVERGENCE ZONE ALREADY FORMING OVER
NORTHERN SNOHOMISH COUNTY. EXPECT THE CONVERGENCE TO STAY NORTH OF
KBFI OVERNIGHT. CEILINGS IN LOCATIONS WHERE THE FRONT HAS
PASSED...KHQM AND KCLM...CEILINGS HAVE IMPROVED TO 4000 TO 5000
FEET. EXPECT THE SAME RESULT FOR THE INTERIOR TAFS IN THE NEXT FEW
HOURS. THE EXCEPTION WILL BE KPAE WITH CEILINGS BELOW 1000 FEET AND
VISIBILITIES 3-5SM AT TIMES WITH RAIN SHOWERS IN THE CONVERGENCE
ZONE. GUSTY SOUTHWEST WINDS WILL CONTINUE OVERNIGHT IN THE WAKE OF
THE FRONT THEN SLOWLY EASE SUNDAY MORNING.

KSEA...CEILINGS IN THE 1000-2000 FOOT RANGE FOR A FEW MORE HOURS
WITH CEILINGS IMPROVING UP TO NEAR 4000 FEET OVERNIGHT INTO SUNDAY
MORNING. SOUTH WINDS 10-15 KNOTS WITH GUSTS TO 25 KNOTS CONTINUING
INTO THE EARLY MORNING HOURS EASING TO 8 TO 12 KNOTS AFTER 12Z.
FELTON

&&

.MARINE...POST FRONTAL GALE FORCE WESTERLIES ARE EXPECTED IN THE
CENTRAL AND EASTERN STRAIT OVERNIGHT WITH SMALL CRAFT SOUTHERLIES
OVER THE INLAND WATERS AND SMALL CRAFT NORTHWESTERLIES FOR THE COAST
AND WEST ENTRANCE OT THE STRAIT.

MODERATE TO STRONG ONSHORE FLOW WILL CONTINUE SUNDAY...THEN WEAKEN A
BIT ON MONDAY A WEAKER LESS ORGANIZED FRONT APPROACHES THE WATERS.
THIS NEXT FRONTAL SYSTEM WILL MOVE THROUGH THE WATERS TUESDAY OR
WEDNESDAY. BEYOND MONDAY...THE MODELS ARE SHOWING LITTLE RUN TO RUN
CONSISTENCY AND OFFER WILDLY DIVERGENT SOLUTIONS. CONFIDENCE IN THE
DETAILS CONTINUES TO BE VERY LOW. SCHNEIDER/FELTON

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER WEATHER ADVISORY CASCADES TIL 6AM SUN.

PZ...GALE WARNING CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA.
     SMALL CRAFT ADVISORY REMAINDER OF THE WATERS.
     SMALL CRAFT ADVISORY GRAYS HARBOR BAR.

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 8:03 PM PSTWinter Weather AdvisorySEW10 hr

Nearby

Wind Advisories in Washington, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.